Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A priori estimates, geometric effects and asymptotic behavior


Author: Fritz John
Journal: Bull. Amer. Math. Soc. 81 (1975), 1013-1023
MSC (1970): Primary 35B45, 35B40
DOI: https://doi.org/10.1090/S0002-9904-1975-13887-0
MathSciNet review: 0385292
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. Lewy, An example of a smooth linear partial differential equation without solution, Ann. of Math. (2) 66 (1957), 155-158. MR 19, 551. MR 88629
  • 2. Lars Hörmander, Linear partial differential operators, Die Grundlehren der math. Wissenschaften, Band 116, Academic Press, Ne
  • 3. Jacques Hadamard, Lectures on Cauchy's problem in linear partial differential equations, Yale Univ. Press, New Haven, Conn., 1923.
  • 4. R. Courant and D. Hilbert, Methods of mathematical physics. Vol. II: Partial differential equations, Interscience, New York, 1962. MR 25 #4216. MR 140802
  • 5. L. E. Payne, Improperly posed problems in partial differential equations(to appear). MR 463736
  • 6. R. Courant and K. O. Friedrichs, Supersonic flow and shock waves, Interscience, New York, 1948. MR 10, 637. MR 29615
  • 7. G. B. Whitham, Linear and nonlinear waves, Wiley, New York, 1974. MR 355283
  • 8. M. Kline and I. W. Kay, Electromagnetic theory and geometrical optics, Pure and Appl. Math., vol. 12, Interscience, New York, 1965. MR 31 #4330. MR 180094
  • 9. J. J. Stoker, Water waves: The mathematical theory with applications, Pure and Appl. Math., vol. 4, Interscience, New York, 1957. MR 21 #2438. MR 103672
  • 10. R. E. Meyer, Introduction to mathematical fluid dynamics, Wiley, New York, 1971. MR 366189
  • 11. A. E. H. Love, A treatise on the mathematical theory of elasticity, reprint, Dover, New York, 1944. MR 6, 79. MR 10851
  • 12. L. Nirenberg, Estimates and existence of solutions of elliptic equations, Comm. Pure Appl. Math. 9 (1956), 509-529. MR 19, 962. MR 91402
  • 13. S. Agmon, Lectures on elliptic boundary value problems, Van Nostrand Math. Studies, no. 2, Van Nostrand, Princeton, N.J., 1965. MR 31 #2504. MR 178246
  • 14. A. Friedman, Partial differential equations, Holt, Rinehart and Winston, New York, 1969. MR 445088
  • 15. F. John, Plane waves and spherical means applied to partial differential equations, Interscience, New York, 1955. MR 17, 746. MR 75429
  • 16. F. John, Derivatives of solutions of linear elliptic partial differential equations, Contributions to the Theory of Partial Differential Equations, Ann. of Math. Studies, no. 33, Princeton Univ. Press, Princeton, N.J., 1954, pp. 53-61. MR 16, 706. MR 67307
  • 17. T. Kato, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften, Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 203473
  • 18. J.-L. Lions, Perturbations singulières dans les problèmes aux limites et en contrôles optimal, Lecture Notes in Math., vol. 323, Springer-Verlag, Berlin and New York, 1973. MR 600331
  • 19. R. B. Davis, Asymptotic solutions of the first boundary value problem for a fourth-order elliptic partial differential equation, J. Rational Mech. Anal. 5 (1956), 605-620. MR 17, 1214. MR 78568
  • 20. C. Bardos, Prolongements maximaux positifs d'opérateurs positifs et problèmes de perturbations singulières, Séminaire Goulaouic-Schwartz, 1971-72, XXVI 1-12.
  • 21. C. Bardos, D. Brézis and H. Brézis, Perturbations singulières et prolongements maximaux d'opérateurs positifs, Arch. Rational Mech. Anal. 53 (1973-74), 69-100. MR 348247
  • 22. Z. Schuss, Singular perturbations and the transition from thin plate to membrane(to appear). MR 412571
  • 23. P. Fife, Non-linear deflection of thin elastic plates under tension, Comm. Pure Appl. Math. 14 (1961), 81-112. MR 23 #B1735. MR 128697
  • 24. F. John, The transition from thin plate to membrane in the case of a plate under uniform tension, Continuum Mechanics and Related Problems of Analysis, Moscow, 1972, pp. 193-201. MR 381431
  • 25. F. John, The transition from thin plate to membrane in the equations of v. Karman-Föppl, Rend. Mat. (to appear).
  • 26. S. Agmon, A. Doughs and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, II, Comm. Pure Appl. Math. 12 (1959), 623-727; ibid. 17 (1964), 35-92. MR 23 #A2610; 28 #5252. MR 125307
  • 27. I. S. Sokolnikoff, Mathematical theory of elasticity, 2nd ed., McGraw-Hill, New York, 1956. MR 17, 800. MR 75755
  • 28. R. A. Toupin, Saint-Venant's principle, Arch. Rational Mech. Anal. 18 (1965), 83-96. MR 30 #2725. MR 172506
  • 29. J. K. Knowles, On Saint-Venant's principle in the two-dimensional linear theory of elasticity, Arch. Rational Mech. Anal. 21 (1965), 1-22. MR 32 #4930. MR 187480
  • 30. J. J. Roseman, The principle of Saint-Venant in linear and non-linear plane elasticity, Arch. Rational Mech. Anal. 26 (1967), 142-162. MR 35 #7630. MR 216801
  • 31. F. John, Estimates for the derivatives of the stresses in a thin shell and interior shell equations, Comm. Pure Appl. Math. 18 (1965), 235-267. MR 30 #5569. MR 175384
  • 32. A. Friedman, Generalized functions and partial differential equations, Prentice-Hall, Englewood Cliffs, N.J., 1963. MR 29 #2672. MR 165388
  • 33. Neil Berger, Estimates for the derivatives of the velocity and pressure in shallow water flow and approximate shallow water equations, SIAM J. Appl. Math. 27 (1974), 256-280. MR 353828
  • 34. I. N. Sneddon and D. S. Berry, The classical theory of elasticity, Handbuch der Physik, vol. VI, Springer-Verlag, Berlin. MR 93120
  • 35. C. A. T. Truesdell and W. Noll, The non-linear field theories of mechanics, Handbuch der Physik, Band III/3, Springer-Verlag, Berlin, 1965, pp. 1-602. MR 33 #2030. MR 193816
  • 36. F. John, Rotation and strain, Comm. Pure Appl. Math. 14 (1961), 391-413. MR 25 #1672. MR 138225
  • 37. F. John, Quasi-isometric mappings, Seminari 1962/63 Anal. Alg. Geom. e Topoi., vol. 2, 1st. Naz. Alta Mat., Edizione Cremonese, Rome, 1965, pp. 462-473. MR 32 #8315. MR 190905
  • 38. F. John, Quasi-isometric mappings. I, Comm. Pure Appl. Math. 21 (1968), 77-110. MR 36 #5716. MR 222666
    39 F. John and L. Nirenberg, On functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415-426. MR 24 #A1348. MR 131498

  • 40. J. Moser, On Hamack's theorem of elliptic differential equations, Comm. Pure Appl. Math. 14 (1961), 577-591. MR 28 #2356. MR 159138
  • 41. N. G. Meyers, Mean oscillation over cubes and Holder continuity, Proc. Amer. Math. Soc. 15 (1964), 717-721. MR 29 #5969. MR 168712
  • 42. S. Spanne, Some function spaces defined using the mean oscillation over cubes, Ann. Scuola Norm. Sup. Pisa (3) 19 (1965), 593-608. MR 32 #8140. MR 190729
  • 43. N. S. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech. 17 (1967), 473-483. MR 35 #7121. MR 216286
  • 44. E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Math. Ser., no. 30, Princeton Univ. Press, Princeton, N.J., 1970. MR 44 #7280. MR 290095
  • 45. C. Fefferman and E. M. Stein, H, Acta. Math. 129 (1972), 137-193. MR 447953
  • 46. F. W. Gehring, The L, Acta Math. 130 (1973), 265-277. MR 402038
  • 47. H. M. Reimann, Functions of bounded mean oscillation and quasiconformal mappings, Comment. Math. Helv. 49 (1974), 260-276. MR 361067
  • 48. F. John, Continuous dependence on data for solutions of partial differential equations with a prescribed bound, Comm. Pure Appl. Math. 13 (1960), 551-585. MR 24 #A317. MR 130456

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 35B45, 35B40

Retrieve articles in all journals with MSC (1970): 35B45, 35B40


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1975-13887-0

American Mathematical Society